# SDR 2008FA0000678

- Difficulty date: September 30, 2008
- Submitted: October 14, 2008
- Operation: General aviation
- Aircraft: N2190K
- Make and model: Piper PA-34-200T
- Aircraft serial: 347970096
- System (JASC): 2562 · Emergency Locator Beacon
- Part: Elt
- Part number: AK451
- Part serial: 451541
- Condition: No Test
- Location: Cabin
- Stage of operation: IN
- How discovered: C
- Nature of condition: L
- Precautionary procedure: K

## Discrepancy

ELT EMERGENCY LOCATOR TRANSMITTER WILL NOT TEST PROPERLY ON A CONSISTENT BASIS BY DISPLAYING CORRECT 3-DIGIT COUNTRY CODE OR 15 DIGIT HEX ID CODE.  THIS ELT HAS BEEN TESTED WITH (2) DIFFERENT 406 MHZ TESTERS.  DISTRIBUTED, PN 453-1000 AND 453-0131 AND THE PERFORMANCE OF THE 451 ELT HAS BEEN UNSATISFACTORY.  INCONSISTENT RESULTS INCLUDED A DIFFERENT COUNTRY CODE DISPLAYED (305) RATHER THAN CODE 369 OR 366 FOR THE USA AND DIFFERENT 15 DIGITS HEX ID CODE OF 26273300A5FF7FE RATHER THAN THE ACTUAL CODE FOR THE UNIT BEING TESTED (2E28598052FFBFF). RAN ADDITIONAL TESTS DUE TO THE INCONSISTENT RESULTS AND THE UNIT FAILED TO OPERATE PROPERLY. UNIT WAS REPLACED BY ANOTHER ELT.  THE INCONSISTENT RESULTS WERE THE SAME.  (K)
